Georgia, 2016Flash Flooding in Georgia, February 4, 2016
February 4, 2016 · NWS CHS · 3 events in 1 county or zone
A deep swath of moisture characterized by PWATs three standard deviations above normal became anchored over the southeastern United States as a cold front slowly moved through the area. Conditions favored widespread rain that eventually led to flash flooding over a few locations in southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep swath of moisture characterized by PWATs three standard deviations above normal became anchored over the southeastern United States as a cold front slowly moved through the area. Conditions favored widespread rain that eventually led to flash flooding over a few locations in southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 4, 7:07 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 4, 7:07 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
707 AM EST THU FEB 4 2016
.SYNOPSIS...
A STRONG COLD FRONT APPROACHING FROM THE WEST WILL CROSS THE WATERS
THIS MORNING. AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT
AND LIFT NE TONIGHT...CAUSING THE FRONT TO PULL FURTHER INTO THE
ATLANTIC. HIGH PRESSURE WILL BUILD OVER THE REGION FRIDAY FOLLOWED
BY A DEVELOPING COASTAL TROUGH ON SATURDAY. LOW PRESSURE WILL THEN
DEEPEN OFF THE CAROLINA COAST ON SUNDAY AND MOVE WELL TO THE
NORTHEAST ON MONDAY. A DEEP UPPER LEVEL TROUGH WILL USHER IN MUCH
COLDER TEMPERATURES BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A VERY SLOW MOVING COLD FRONT THAT IS PUSHING EASTWARD EARLY THIS
MORNING WILL PASS INTO THE NEARBY ATLANTIC...WITH THE SLUGGISH
MOVEMENT DUE TO ITS ORIENTATION TO A DEEP SW FLOW. THE DEEP
CONVEYOR BELT OF RICH MOISTURE WITH ANOMALOUSLY HIGH PWATS THAT
ARE SOME 3 MORE OR STANDARD DEVIATIONS ABOVE NORMAL WILL REMAIN
ANCHORED IN PLACE ACROSS THE CWFA TODAY. DYNAMIC FORCING TO RESULT
FROM THE PROXIMITY TO THE ANA-TYPE COLD FRONT AND THE FAVORABLE
RIGHT ENTRANCE REGION OF THE UPPER JET WILL SUPPORT WIDESPREAD
RAINS. MOS GUIDANCE QPF SHOWS AS MUCH AS CATEGORY 5 OR 6 TOTALS
DURING TODAY...GIVING US ANOTHER ANOTHER 1 TO 2 INCHES ATOP
PREVIOUS AMOUNTS THAT AVERAGED 1 TO 2 INCHES YESTERDAY AND LAST
NIGHT. LOCATIONS SOUTH OF SAVANNAH WILL RECEIVE THE HIGHER
RAINFALL AMOUNTS TODAY INTO THIS EVENING. BUT THEY HAD THE LOWEST
AMOUNTS OF RAINFALL THE PAST 24 HOURS...SUGGESTING THAN CAN HANDLE
THE ADDITIONAL RAINS.
WE CONSIDERED A FLASH FLOOD WATCH BUT THE LENGTH OF THE EVENT
HELPS TO AT LEAST PARTIALLY DIMINISH THE FLASH FLOOD
POTENTIAL. DUE TO THE GENERAL LACK OF CONVECTIVE ELEMENTS THE
THE RAIN ON AVERAGE WILL BE MODERATE IN INTENSITY. MAYBE A FEW
BRIEF BOUTS OF HEAVIER LOCALIZED RAINS...BUT DUE TO THE FAST
MOVEMENT TO ANY POCKETS OF HEAVIER RAINS AND THE LACK OF THE
TORRENTIAL DOWNPOURS...WE FEEL IT/S UNNECESSARY FOR A WATCH
DESPITE THE ANTECEDENT WET GROUNDS. WE WILL HOWEVER NEED TO
CAREFULLY MONITOR THE LATE AFTERNOON HIGH TIDE CYCLE SHOULD IT
OCCUR IN CONJUNCTION WITH HEAVIER RAINS NEAR AND AT THAT TIME. AT
A MINIMUM CONSIDERABLE PONDING OF WATER ON ROADS WILL OCCUR FROM
TIME TO TIME...AND FLOOD ADVISORIES ARE POSSIBLE ESPECIALLY IN
URBAN SETTINGS.
OVERALL THE GREATEST COVERAGE OF MODERATE TO LOCALLY HEAVY RAINS
WILL OCCUR AS A WAVE OF LOW PRESSURE FORMS AND PASSES OFF THE NE
FLORIDA COAST EARLY THIS AFTERNOON...LIFTING NE ALONG THE FRONT
AND STAYING OUT NEAR THE GULF STREAM THROUGH DAYS END. WHILE THERE
WILL BE A FEW GAPS IN THE STEADY RAINFALL...RAIN PROBABILITIES ARE
AT 100 PERCENT FOR THE ENTIRE REGION. WE CAN/T RULE OUT A LITTLE
ELEVATED THUNDER THIS MORNING...BUT PROBABILITIES ARE NOT
SUFFICIENT TO INCLUDE IN THE FORECAST.
COOL ADVECTION BEHIND THE COLD FRONT AND DEVELOPING SURFACE
WAVE...PLUS THE WIDESPREAD RAINS WILL ACTUALLY CAUSE TEMPS TO FALL
OR AT BEST HOLD STEADY DURING THE DAYLIGHT HOURS. MAX TEMPS HAVE
ALREADY OCCURRED FOR THE CALENDAR DAY...BUT FOR THE VAST MAJORITY
OF THE AREA DURING THE DAY TEMPS WILL BE ONLY IN THE 50S OR AT
LEAST 15-20F COOLER THAN YESTERDAY.
TONIGHT...A ROBUST AND HIGHLY AMPLIFIED LONG WAVE TROUGH MOVING
THROUGH THE CENTRAL STATES TODAY WILL TAKE ON A NEUTRAL OR EVEN
SLIGHTLY NEGATIVELY ORIENTED TILT AS IT REACHES INTO THE FORECAST
REGION LATE. THIS CAUSES THE SURFACE LOW IN THE NEARBY ATLANTIC TO
DEEPEN AS IT CONTINUES TO TREK NE TO A POSITION EAST OF CAPE
HATTERAS BY DAYBREAK FRIDAY. AS THIS TRANSITION OCCURS THERE IS A
RAPID DRYING OF THE VERTICAL COLUMN AS THE SYNOPTIC FLOW VEERS TO
A DRIER WEST/NW DIRECTION AND PWATS DROP CONSIDERABLY
OVERNIGHT...DOWN TO 1/4 INCH OR LESS LATE. RAIN CHANCES WILL
DECREASE RAPIDLY FROM SW TO NE. THE BACK EDGE OF ANY RAINS WILL
CLEAR THE SAVANNAH RIVER BY 06Z...THEN CLEARING THE REMAINDER OF
THE CWFA BY 09Z. ADDITIONAL QPF WILL BE LESS THAN 1/2 TO 2/3 INCH
NE TO 1/10 TO 1/4 INCH OR LESS SW.
THE GFS VERTICAL SNAPSHOTS DO SHOW A WORST CASE SCENARIO OF A
LITTLE WET AND NON-ACCUMULATING SNOW FLURRIES OVER THE CHARLESTON
TRI-COUNTY AREA AS WE APPROACH DAYBREAK FRIDAY. BUT MOISTURE
SHOULD HAVE SCOURED OUT ENOUGH BY THAT TIME FOR THAT NOT TO
OCCUR...AND THIS SOLUTION HAS BEEN IGNORED AT THIS TIME.
SURFACE WINDS WILL INCREASE AS THEY SHIFT TO THE NW IN RESPONSE TO
LOW LEVEL JETTING OVERHEAD...STEADY ISALLOBARIC PRESSURE RISES AND
COLD ADVECTION. PROBABLY JUST SHY OF THE REQUIREMENT FOR A LAKE
WIND ADVISORY ON LAKE MOULTRIE...WITH HIGHEST SPEEDS DURING THE
THE OVERNIGHT HOURS UP TO 20-25 MPH.
THESE BRISK CONDITIONS WILL CAUSE TEMPS TO PLUNGE SHARPLY THROUGH
THE NIGHT...WITH LOWS TO BOTTOM OUT CLOSE TO WHERE THEY SHOULD BE
FOR THIS TIME OF YEAR.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
AS THE STRONG MID LEVEL SHORT WAVES PIVOTS TROUGH THE EASTERN
CAROLINAS EARLY FRIDAY...THERE MAY BE A FEW LINGERING CLOUDS ACROSS
SOUTHEAST SOUTH CAROLINA THROUGH MID MORNING...OTHERWISE SUNSHINE
WILL RETURN ON FRIDAY. INTO LATE MORNING...IT SHOULD BE OCCASIONALLY
BREEZY ALONG AND EAST OF INTERSTATE 95 BUT WINDS SHOULD DIMINISH
DURING THE AFTERNOON AS SURFACE HIGH PRES BUILDS INTO THE SE STATES.
HIGHS WILL BE IN THE LOW TO MID 50S MOST AREAS. FRIDAY NIGHT WILL
FAVOR STRONG RADIATIONAL COOLING AND TEMPS WILL DROP OFF TO FREEZING
MANY AREAS INLAND FROM U.S. 17 IN BOTH SOUTHEAST SOUTH CAROLINA AND
GEORGIA. WEAK ISENTROPIC ASCENT TOWARD DAWN ON SATURDAY MAY PRODUCE
SOME STRATOCUMULUS IN SOUTH GEORGIA.
ON SATURDAY...CLOUDS WILL INCREASE AHEAD OF ANOTHER DIGGING UPPER
WAVE ACROSS THE GULF COAST REGION. AT 18Z ON SATURDAY THE ECMWF AND
GFS 500 MB PROGS ALREADY SHOW SOME SIGNIFICANT DIFFERENCES WHICH
WILL PLAY INTO THE STRENGTH AND TRACK OF THE DEVELOPING COASTAL LOW
PRES AREA OFF THE COAST SATURDAY NIGHT THROUGH THE REMAINDER OF THE
WEEKEND. THE ECMWF REMAINS SLOWER AND QUICKER TO CUT-OFF WHILE THE
GFS AND NAM BOTH ARE MORE PROGRESSIVE WITH FEATURES BOTH AT THE
SURFACE AND ALOFT. WE HAVE COLLABORATED A FAIR AMOUNT OF PERSISTENCE
BY INTRODUCING SLIGHT CHANCE TO CHANCE POPS COASTAL AND SOUTHERN
ZONES LATER ON SATURDAY AS UPPER DIFLUENCE AND OVERRUNNING MOISTURE
INCREASE. THE PATTERN STRONGLY FAVORS HIGHS ONLY IN THE MID 50S WITH
TEMPS FALLING OFF AFTER MID AFTERNOON AS CLOUDS THICKEN.
THE ENERGETIC MID LEVEL WAVE SHOULD CUT-OFF OVER GEORGIA AND SOUTH
CAROLINA SATURDAY NIGHT AND SUNDAY WITH IMPRESSIVE UPPER DYNAMICS
RESPONSIBLE FOR EXPANDING RAINS SATURDAY NIGHT. WHILE THE GFS TENDS
TO KEEP INLAND SE GEORGIA RATHER DRY WE OPTED TO GRADUATE POPS FROM
30 PERCENT WELL INLAND TO LIKELY ALONG THE CENTRAL SOUTH CAROLINA
COAST. WE WILL HAVE TO KEEP AN EYE ON THIS SYSTEM IF THE ECMWF
SOLUTION PANS OUT AS COLDER AIR FILLS ON THE BACKSIDE AND HINTS THAT
SOME MIXED RAIN/SNOW OR CHANGE OVER TO ALL SNOW MAY FRINGE THE W-NW
FLANKS OF THE PCPN SHIELD BY SUNDAY. WITH THE MODEL DISCREPANCIES ON
THE 00Z/04 MODEL RUNS...WE MAINTAINED AN ALL RAIN EVENT AT THIS
POINT. SUNDAY COULD BE WINDY ALONG COASTAL AREAS ON SUNDAY...AGAIN
VERY DEPENDENT ON THE STRENGTH/TRACK OF THE COASTAL LOW.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
ANY LINGERING RAINS SHOULD DIMINISH IN THE EVENING SUNDAY NIGHT AS
THE LOW PULLS AWAY THEN SKIES EXPECTED TO GRADUALLY CLEAR OUT WITH
LOWS IN THE MID 30S MOST AREAS. ANOTHER DEEP UPPER TROUGH WITH A
POLAR CONTINENTAL AIR MASS EXPECTED TO PLUNGE INTO THE SE U.S. BY
THE MIDDLE OF NEXT WEEK. TEMPS SHOULD RUN WELL BELOW CLIMO VALUES
AFTER A NEAR CLIMO DAY ON MONDAY. THE COLD AIR WILL WELL BE USHERED
IN BY GUSTY WEST NORTHWEST SURFACE WINDS TUESDAY NIGHT AND EARLY
WEDNESDAY POTENTIALLY LOWERING WIND CHILLS TO NEAR ADVISORY CRITERIA
AT TIMES. WE MAINTAINED A DRY FORECAST THROUGH THE LONG TERM
PERIOD.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
ALTHOUGH OBSERVATIONS AND SATELLITE INDICATES GAPS OF VFR WEATHER
THIS MORNING...FLIGHT RESTRICTIONS IN THE MVFR/IFR RANGE WILL BE
THE RULE AT KCHS AND KSAV TODAY INTO EARLY TONIGHT. THIS IS THE
RESULT OF LIGHT TO MODERATE RAINS AND LOW STRATUS DECKS BEHIND A
COLD FRONT THAT MOVES INTO THE NEARBY ATLANTIC AND STALLS. A WAVE
OF LOW PRESSURE WILL RIDE NE ALONG THE FRONT THIS AFTERNOON AND
TONIGHT...EVENTUALLY CAUSING THE FRONT TO SWING FURTHER OFFSHORE.
THIS CAUSES A RAPID DRYING OF THE ATMOSPHERE AND ALSO A DRAMATIC
RISE IN NW WINDS THAT REACH 15-25 KT BEFORE DAYBREAK FRIDAY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS INTO SATURDAY. A COASTAL
LOW PRES SYSTEM MAY BRING ANOTHER PERIOD OF FLIGHT RESTRICTIONS
SATURDAY NIGHT INTO SUNDAY WITH GUSTY WINDS POSSIBLE ON BACK-SIDE
OF THE SYSTEM ON SUNDAY.
&&
.MARINE...
TODAY...THE SLOW MOVING COLD FRONT WILL MOVE INTO THE MARINE
DISTRICT DURING THE EARLY TO MID MORNING...SLIDING TO NEAR OR
JUST EAST OF THE WATERS THIS AFTERNOON. IT/S PROGRESS IS BOGGED
DOWN EVEN MORE DUE TO A WAVE OF LOW PRESSURE THAT FORMS ON THE
FRONT OFF THE NE FLORIDA COAST THIS AFTERNOON...PASSING INTO OR
NEAR THE LOCAL WATERS LATE IN THE DAY. THERE IS MUCH LESS WIND
THAN YESTERDAY WITH A MORE RELAXED PRESSURE PATTERN NEAR THE COLD
FRONT AND IN ITS WAKE...BUT SEAS ARE STILL ELEVATED AND WILL STILL
OBTAIN 3 TO 5 FT THIS MORNING. UNTIL THE FLOW VEERS FURTHER TO AN
OFFSHORE DIRECTION...THERE WILL STILL BE POCKETS OF SEA FOG THIS
MORNING. BUT DUE TO WIDESPREAD RAINS THE RISK FOR DENSE SEA FOG IS
LOW.
TONIGHT...A 1016 MB LOW ON THE COLD FRONT WILL DEEPEN SOME 7-10
MB AS IT PASSES TO THE NE. LARGE ISALLOBARIC PRESSURE
RISES...MAYBE AS MUCH AS 1 MB/HOUR WILL ENSUE BEHIND THE DEPARTING
LOW. THAT ALONG WITH A 40 KT OR GREATER LOW LEVEL JET ARRIVING
FROM THE SW BEHIND THE LOW AND COLD ADVECTION WILL SUPPORT SOLID
SMALL CRAFT ADVISORIES BY LATE TONIGHT ACROSS CHARLESTON HARBOR
AND AMZ352-354. MODEL SOUNDINGS AND GEOSTROPHIC WINDS OF 40 KT ARE
INDICATIVE OF POSSIBLE GALES ON THE CHARLESTON COUNTY ATLANTIC
WATERS AND THE OUTER GA WATERS. THIS HAS PROMPTED US TO HOIST A
GALE WATCH BEGINNING AT 4 AM FRIDAY.
ON FRIDAY...HIGH PRES WILL BUILD OVER GEORGIA AND THE CAROLINAS
WITH COLD AIR ADVECTION AND SHARP PRES RISES TRENDING DOWN DURING
THE LATTER MORNING HOURS OVER THE WATERS. GALES ARE POSSIBLE FROM
GRAYS REEF SEAWARD THROUGH AROUND 15Z BEFORE GUSTS TEND TO
SUBSIDE. SMALL CRAFT ADVISORY CONDITIONS SHOULD RELAX DURING THE
AFTERNOON OVER NEAR SHORE WATERS BUT SEAS WILL BE SLOW TO COME
DOWN OVER OFFSHORE GEORGIA WATERS AND EXPECT SMALL CRAFT
ADVISORIES WILL LAST INTO FRIDAY NIGHT BEYOND 20 NM WITH ONLY A
SHORT WINDOW FOR SUB- ADVISORY CONDITIONS BEFORE THE NEXT SYSTEM
COMES INTO PLAY.
AN UNSETTLED WEEKEND FOR THE WATERS AS THE PRES GRADIENT BEGINS TO
PINCH LATER ON SATURDAY AND CONTINUING INTO SUNDAY AS A DEEP COASTAL
LOW TAKES SHAPE OFFSHORE OVER THE LATTER PART OF THE WEEKEND.
ADDITIONAL ADVISORIES ARE EXPECTED WITH A POTENTIAL FOR GALES
DEPENDING ON THE STRENGTH AND TRACK OF THE LOW PRES AREA OFFSHORE.
AT THIS TIME...WE THINK THE CHARLESTON COUNTY AND 20-60 NM GEORGIA
WATERS WILL SEE THE STRONGEST FLOW FROM THE COASTAL LOW.
CONDITIONS SHOULD IMPROVE BY MONDAY AS WINDS AND SEAS SUBSIDE IN THE
WAKE OF THE DEEP LOW...HOWEVER COLDER ARCTIC AIR WILL ARRIVE ON
TUESDAY WITH JETTING OFFSHORE FLOW INCREASING ACROSS THE WATERS.
&&
.CLIMATE...
RECORD DAILY RAINFALL FOR 4 FEBRUARY...
KCHS 1.63/1959...
KCXM 0.76/1959...
KSAV 1.68/1959...
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 1 PM EST FRIDAY FOR AMZ330.
SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR AMZ352-
354.
GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR AMZ350-
374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Feb 4, 4:26 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
426 AM EST THU FEB 4 2016
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-050930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
426 AM EST THU FEB 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
FLOODING...CONTINUED RAINFALL THROUGH TODAY AND INTO EARLY TONIGHT
ATOP THE SATURATED GROUND WILL LEAD TO AT LEAST MINOR FLOODING
CONCERNS WITH PONDING OF WATER ON ROADWAYS AND NUISANCE FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ350-374-050930-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
426 AM EST THU FEB 4 2016
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
GALES...ANOTHER AREA OF LOW PRESSURE IN THE ATLANTIC LATE SATURDAY
NIGHT AND EARLY SUNDAY MAY CAUSE GALE FORCE WINDS ACROSS THE LOCAL
WATERS...AND A GALE WATCH AND WARNING MAY BE REQUIRED AT A LATER
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-352-354-050930-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
426 AM EST THU FEB 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Feb 4, 7:25 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 AM EST THU FEB 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 1 SSW CHARLESTON 32.77N 79.94W
02/04/2016 E0.00 INCH CHARLESTON SC BROADCAST MEDIA
MEDIA REPORTS THAT ASHLEY AVENUE BETWEEN TRADD STREET
AND BROAD STREET HAS BEEN CLOSED DUE TO WATER ON THE
ROADWAY.
&&
EVENT NUMBER CHS1600060
JMCFlash Flood, Tattnall
- When
- February 4, 10:00 AM EST to 11:00 AM EST
- Where
- Tattnall County, 3.13 mi SW of Hughland to 3.2 mi SW of Hughland
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 32.000, -82.090
The Tattnall County 911 Call Center reported Dewitt Tatem Road closed between Lelia Mccloed Road and Leonard Iddings Road due to flooding.
Flash Flood, Tattnall
- When
- February 4, 10:40 AM EST to 11:40 AM EST
- Where
- Tattnall County, 1.76 mi W of Mendes to 1.93 mi SE of Collins
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 32.000, -82.000
The Tattnall County 911 Call Center reported Andron Tootle Road closed and Eli Kennedy Road closed near the intersection with Joe Kennedy Road due to flooding.
Flash Flood, Tattnall
- When
- February 4, 10:40 AM EST to 11:40 AM EST
- Where
- Tattnall County, 7.44 mi NNW of Cobbtown to 7.68 mi NNW of Cobbtown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 32.290, -82.200
The Tattnall County 911 Call Center reported Henry Moxley Road closed near the intersection with Handy Kennedy Road due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 4 to 8, 20161 death · 1 event
- Cold in Wisconsin, February 4, 20161 death · 1 event
- Avalanche in Wyoming, February 4, 20161 injured · 1 event
- Winter Weather in Idaho, February 4, 2016$12,000 · 1 event
- Winter Storm and High Wind in Alaska, February 4 to 5, 201661 kt wind · 4 events
- Flooding in West Virginia, February 4 to 5, 20163 events
- Flash Flood and Flood in South Carolina, February 4, 20162 events
- Flood in Georgia, February 4, 20161 event
- High Wind in Wyoming, February 4, 201656 kt wind · 1 event
- Flood in Florida, February 4, 20161 event
- Flood in North Carolina, February 4, 20161 event
- Dense Fog in Utah, February 4, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615908, 615910, 615912.